MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C5223, REUSABLE GRASPER HANDLE; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C5223, REUSABLE GRASPER HANDLE; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C5223
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the reported event of rough actuation.Based on the condition of the returned unit, it is likely that the reported event was caused by a deformed component, which caused interference between components within the handle assembly.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Connected the reposable grasper shaft to the grasper handle and the jaws wouldn't open and close correctly.Disposable jaws would not engage correctly.Took it apart and connected it to another handle and worked just fine.Returning just the handle.Patient status: patient not involved.

Brand Name
C5223, REUSABLE GRASPER HANDLE
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8756222
Report Number2027111-2019-00500
Device Sequence Number13952891
Product Code NWV
UDI-Device Identifier00607915116972
UDI-Public(01)00607915116972(17)330606(30)01(10)1324412
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC5223
Device Catalogue Number100831801
Device Lot Number1324412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1